Delay starting Tamoxifen until after radiotherapy?

Hi

 

I am due to start radiotherapy soon. I have been prescribed Tamoxifen for 10 years. When did you start to take yours? I have been told I can start it now or delay until after radiotherapy (4 weeks). Makes no difference to long term prognosis. Anybody have an opinion?

 

Sparkle xxx

Hi sparkle, I am on anastrozole and probably will bevfor 10 years. I started mine just before rads, 2 weeks, as my onc. Advised.  So far, no real side effects, but always on the look out!   the way I see it, have to take it so lets get started. I  know there are many different decisions that’s why this forum is so valuable. Let us know how you get on. Xxxx

Hi Sparkle,

I was told to wait till 6 weeks after surgery due to the increased risk of DVT by both a general and the tamoxifen so not to ‘double up’ the risk.

I’m not taking them till at least 6 1/2 weeks later so I can get the London Marathon out the way!!
J

Hi Sparkle,

 

I decided to delay mine until after radiotherapy just because I didn’t want to have to deal with the side effects of both at the same time.  Rads finish tomorrow so I’ll start the Tamoxifen in a week or so once the worst of the radiation skin troubles have eased (although in fairness they haven’t been nearly as bad as I thought they might be, just a slightly achy boob, some red skin & sore nipple).   The prospect of skin troubles along with Tamoxifen-induced hot flushes was just more than I felt I could cope with at the time!

 

Hope that helps

xx

Sharon

Hi Sparkle, 

 

I satrted my tamaxifen about 5 weeks ago, few side effects apart from  night sweats, but that coukld be caused by my HRT withdrawal as well.As , i had my rads delayed by another week, cause i was still slightly inflamed the radioligist was biut amazed no doctor or nurse had looked at my boob or nodes since middle feb, i feel fine and he got doctor to have a look,. So im glad really i started it,as im waiting so long for them. June

Hi

I have to take Tamoxifen for 5 years. My oncologist has told me to start taking them once I have finished radiotherapy. I also have decided to leave a couple of weeks break before I start to take them so I know which side affects belong to which treatment x

 

I’m on letrozole, but the same thing applies, I started mine as soon as I got them, 10 days before rads start. I thought it was better to get them working Asap :slight_smile: x

Like Nenya, I was keen to get on with anything that might help so started my tamoxifen as soon as I got it (Christmas Eve!!?) - maybe a few extra headaches but no real ill effects. Started rads 2 weeks after that and it was pretty straightforward - yes, hot, swollen and peeling but no worse than moderate sunburn. The tiredness I think I would have had with or without the tamoxifen.
Best advice I was given on side effects was “don’t go looking for them!”.
Hugs,
Kitt
X